Ingredients in supplements

Discussion in 'Fibromyalgia Main Forum' started by Andrew111, Nov 27, 2006.

  1. Andrew111

    Andrew111 Member

    I just took a closer look at some supplements I'm taking. The B Complex contains wheat and the Selenium contains corn starch. I don't know if I have a wheat sensitivity, but I have been told that it might be something to stay away from. As for the corn starch, I don't know why I would want this added to my daily intake.

    Anyway, it is interesting to see what is in there. I assumed it must be okay because I got it at a health food store. But maybe not. Maybe I need to shop at an extra-healthy food store. :)
  2. shar6710

    shar6710 New Member

    You do have to be careful out there.

    Don't you get tired of having to read labels all the time?
    It's exhausting.

    Shar
  3. happycanuk

    happycanuk New Member

    You have to be careful when buying supplements. Lots of companies use "fillers" and the amount of vitamins in them in minimal.

    You should make sure that it says on the bottle that the product contains NO: sugar,preservatives,artificial color, yeast,corn,wheat rice or soy.

    That is what is written on all my vitamins and I get them from my Naturopath.
  4. Susan07

    Susan07 New Member

    You might want to check the store here on the board they seem to be mindful of these kind of ingredients.

    It is wise to read these labels, there is just no sense in adding to our problems.

    Take care,
    Susan07
  5. Slayadragon

    Slayadragon New Member

    I think that avoiding cellulose (a filler made of wood pulp) is important.

    After years of taking supplements, I developed a cellulose allergy. I get a nasty rash on my chest when I take stuff that has it as an ingredient.

    This is not a problem for me (at the moment), but it could be for some people since some medications that they might want to take have cellulose in them.

  6. Andrew111

    Andrew111 Member

    Thanks to all for your suggestions. I would not want to take something with an ingredient that makes my CFS worse.